Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 42, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 29, 2012, 3:44 PM EDT for Allen County, Henry County, Putnam County, Ohio. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 29, 2012, 4:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 80.0 mph
Counties Allen County, OH, Henry County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 159 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:50 PM EDT | TSTM WND DMG | 3 Ssw Leipsic, OH | OHIO 109 CLOSED FROM OTTAWA TO OHIO 613 DUE TO WIND DAMAGE. |
| Jun 29, 4:08 PM EDT | TSTM WND DMG | Pandora, OH | REPORT OF TREE FELL THROUGH HOUSE NEAR PANDORA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 11:49 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3674 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
159
WUUS53 KIWX 291944
SVRIWX
OHC003-069-137-292030-
/O.NEW.KIWX.SV.W.0042.120629T1944Z-120629T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ALLEN COUNTY IN WEST CENTRAL OHIO...
SOUTHEASTERN HENRY COUNTY IN NORTHWEST OHIO...
EASTERN PUTNAM COUNTY IN WEST CENTRAL OHIO...
* UNTIL 430 PM EDT
* AT 341 PM EDT...LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.
THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 25
MILES NORTHWEST OF DESHLER TO 15 MILES SOUTHWEST OF OTTAWA TO 39
MILES SOUTHWEST OF BLUFFTON...AND MOVING EAST AT 45 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
OTTAWA...
PANDORA AND LEIPSIC...
BLUFFTON AND DESHLER...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SLABTOWN...GALLUP...HAMLER...PRENTISS...WEST LEIPSIC...WESTMINSTER...
ROCKPORT...LAFAYETTE...BEAVERDAM...BELMORE...HARROD AND GILBOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF
SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH
LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
80 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4064 8388 4064 8406 4128 8403 4125 8386
4065 8387
TIME...MOT...LOC 1944Z 273DEG 38KT 4143 8425 4092 8426
4042 8427
WIND...HAIL 80MPH <.50IN
$$
MCS1 follow-up statement
802
WWUS53 KIWX 292023
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
423 PM EDT FRI JUN 29 2012
OHC003-069-137-292033-
/O.EXP.KIWX.SV.W.0042.000000T0000Z-120629T2030Z/
PUTNAM OH-HENRY OH-ALLEN OH-
423 PM EDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALLEN...SOUTHEASTERN
HENRY AND EASTERN PUTNAM COUNTIES WILL EXPIRE AT 430 PM EDT...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4064 8388 4064 8406 4128 8403 4125 8386
4065 8387
TIME...MOT...LOC 2023Z 273DEG 38KT 4141 8370 4090 8372
4040 8373
$$
MCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:30 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 29, 1:30 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
130 PM EDT FRI JUN 29 2012
.AVIATION... /18 UTC TAFS/
HIGH CONFIDENCE TSRA AT KSBN AIRFIELD NEXT TWO HOURS. WHILE LESSER
CONFIDENCE AT KFWA WITH REGARD TO EVENT MORPHOLOGY ATTM W/POTNL NRN
XTENT DECAY ANTICIPATED AND INCSRGLY FAVORED KLAF-KMIE INSTABILITY
AXIS FAVORING HIEST PROBABILITIES SOUTH OF KFWA LATER THIS
AFTN...THOUGH MAGNITUDE OF INSTABILITY INVOF KFWA NECESSITATING
SHORT 2HR PD /20-22 UTC/ TEMPO TSRA AS WELL. UPSTREAM SHORTWAVE ACRS
CNTL SD TIMED INTO NRN IL BYND 06 UTC. WITH FAVORABLE LLJ IMPINGING
UPON MODERATE INSTABILITY WILL OFFER VCTS LATE TONIGHT/TOWARD
DAYBREAK...THOUGH EXACT ONSET TIMING UNCERTAIN ATTM. AND WITH AT
LEAST A LOW POTNL FOR ADDNL/MULTIPLE CONVECTIVE COMPLEXES CONTG INTO
SAT AM...DO NOT FAVOR ANY FINER RESOLUTION BYND LAST VCTS/CB CHANGE
GROUP.
&&
.UPDATE...
RAPID/SIG UPDATE THIS AM TO ASSESS INCRSG TSRA/SVR RISK SPCLY FAR
SWRN CWA THIS AFTN...TRANSLATING EWD ALONG/SOUTH ROUTE 24...AND
ALONG/SOUTH ROUTE 30 IN ERN CWA LATER THIS EVENING. RICH 0-0.5KM
THETA-E LAID ACRS ERN IA/N CNTL IL INTO CNTL IN/XTRM SRN CWA WITH
XTRM MLCAPE OBSERVED/RAP PROGGED IN 4-6KJ/KG COINCIDENT WITH SRN
PERIPHERY OF HIR 40-50KT 0-6KM DLS. PROGGED SHEAR TO
MAINTAIN/SLGHTLY INCRS INTO AFTN AS CONFLUENCE WITHIN ML/UL DRIVES
ISOHYETAL SPEED INCRS/LENGTHENING HODOS. SHEAR MAGNITUDE OF
INSTABILITY ALONG WITH 1200-1400 J/KG DCAPE ALONG/SOUTH OF FNTL
BNDRY LAID ENHANCED BY EXTREME DIFFERENTIAL HEATING WITH CNTL
IL/IN INSOLATION AT 15 UTC INTO LWR 90S/MID TO UPR 70S. PRIME MCS
ACRS NRN IL DRIVEN BY WAA SHOULD EITHER LATCH UPON INSTABILITY
AXIS WELL SOUTH AND/OR BEGIN LYSIS AS IT ENCOUNTERS HIR MLCIN ACRS
NRN IN. FURTHER AND LKLY MORE PROBABLE INITIATION BY ERLY AFTN
ACRS FAR SWRN CWA/KLAF REGN AS MESOVORT NOTED IN NORTHEAST OF KBMI
SFC VORTICITY/BREAK IN SCCAS/ACCAS LN...MOVG EWD AT 40 KTS. OPTED
FOR COVERAGE TYPE/SVR WORDING ALONG SRN TIER CWA...TIERED WITH
LOW/SLGHT CHC PROBABILISTIC WORDING NORTH AND CONTD DRY NRN/NERN
CWA...PROVIDING CONSIDERABLY GREATER TEMPORAL/SPATIAL DETAIL THIS
AFTN/EVE. ONE OR MORE ADDNL CONVECTIVE SYSTEMS PSBL LATE TONIGHT
WESTERN HALF CWA DRIVEN BY VEERED/INCSG LLVL JETLET ACRS NRN IL
ALONG WITH ARRIVAL OF MORE SIG SD/NE SHORTWAVE ENERGY...SPREADING
EWD/CONTG INTO SAT...THOUGH A MORE COMPLETE 12 UTC MODEL SYNOPTIC
SIGNAL CONSIDERATION STILL NEEDED.
&&
.PREV DISCUSSION... /ISSUED 432 AM EDT FRI JUN 29 2012/
SHORT TERM... /TODAY THROUGH SATURDAY NIGHT/
.HOT AND HUMID CONDITIONS TO CONTINUE...
SULTRY CONDITIONS IN PLACE WITH TEMPERATURES IN THE MID 70S TO LOWER
80S ACROSS THE AREA AND DEWPTS IN THE 60S. BOUNDARY THAT AIDED
CONVECTION OVER THE PAST EVENING WAS SITUATED NEAR OR JUST SOUTH OF
THE FORECAST AREA. CHALLENGES ARE TWO FOLD...ONE BEING TEMPS/HEAT
INDICES AND TWO CONVECTIVE CHANCES.
A GOOD DEAL OF SUNSHINE SHOULD BE SEEN TODAY..ESPECIALLY IN SE
SECTIONS WHERE CONVECTIVE DEBRIS FROM UPSTREAM ACTIVITY SHOULD
EITHER BE KEPT AT A MINIMUM OR AT LEAST DELAYED UNTIL LATER
AFTERNOON. WITH THE WARM OVERNIGHT START...SHOULD NOT BE HARD FOR
MANY SPOTS TO JUMP 10 TO 20 DEGREES BEFORE NOON...WITH VALUES IN THE
LOW TO MID 90S WIDESPREAD. DEWPTS WILL LIKELY REMAIN IN THE MID TO
UPPER 60S...ALLOWING FOR HEAT INDICES TO CLIMB TO NEAR OR ABOVE
ADVISORY CRITERIA. RECORD HIGH AT SOUTH BEND SHOULD BE SAFE (102)
BUT FT WAYNE MAY BE AR RISK WITH VALUE OF 99. AFTER COORDINATION
HAVE OPTED TO GO WITH ADVISORY ROUGHLY ALONG AND EAST OF A
MONTICELLO TO WARSAW TO HILLSDALE LINE. THAT BEING SAID...THE SECOND
AREA OF CONCERN BELOW COULD CAUSE SOME ISSUES WITH ESPECIALLY
WESTERN/SW COUNTIES AND THE ADVISORY.
WATER VAPOR LOOP SHOWS 2 FEATURES OF INTEREST. FIRST WAS A COMPACT
WAVE MOVING INTO SW ND. THE OTHER A MCS IN EASTERN NEBRASKA THAT WAS
WORKING SLOWLY EASTWARD. MODELS EACH KEY IN ON THEIR OWN FEATURES OF
THESE ITEMS AND RUN THE GAMBIT WITH CONVECTIVE SCENARIOS FROM LATE
MORNING INTO THE OVERNIGHT HOURS. IN ADDITION...HI RES MODELS
DEVELOP CONVECTION ACROSS EASTERN IA BETWEEN NOW AND 12Z WHICH
TRACKS EAST INTO ILLINOIS. UNCERTAINTIES EXIST WHETHER THIS IS IN
RESPONSE TO DYING COMPLEX MOVING INTO WESTERN IOWA FROM NEBRASKA OR
FOCUSED LL WAA AND INFLOW. REGARDLESS NO IMMEDIATE SIGNS OF
DEVELOPMENT. HI RES MODELS HAVE A GENERAL WEAKENING TREND AS
ANYTHING MOVES EAST WITH MAIN FOCUS SHIFTING S OF THE AREA. SPC DAY1
OUTLOOK HAS PLACED ENTIRE AREA IN SLGT RISK. WITH EXPECTED TEMPS AND
DEWPTS AND AT LEAST SOMEWHAT MORE SUBDUED CAPPING...SEVERE THREAT
DOES EXIST IF ANY CONVECTION CAN DEVELOP. HAVE OPTED TO RUN WITH
SLGT CHC POPS ALL AREAS THROUGH THIS EVENING WITH CHC POPS IN SW
AREAS CLOSER TO LIKELY TRACK OF CONVECTION. WILL PASS ONTO DAY SHIFT
TO MONITOR TRENDS. NO MENTION OF SVR IN ZONES BUT WILL PLACE WORDING
IN HWO.
RICH LL THETA E AIR WILL REMAIN IN PLACE ACROSS THE REGION THROUGH
SATURDAY NIGHT. ADDITIONAL CHANCES FOR CONVECTION WILL EXIST BUT
TIMING OF THESE CHANCES AND LOCATIONS OF SUBTLE FEATURES REMAINS A
CHALLENGE...WARRANTING HOLDING OFF ON ANY CHANGES. ADDITIONAL HEAT
ADVISORIES COULD BE NEEDED SAT.
LONG TERM...SUNDAY THROUGH THURSDAY
A SHORT WAVE TROUGH EJECTING EASTWARD FROM LARGER SCALE UPPER TROUGH
MOVING ACROSS PACIFIC NORTHWEST THIS MORNING WILL BE THE MAIN
FEATURE OF INTEREST FOR SUNDAY...ACTING TO SUPPRESS MEAN UPPER
RIDGING ACROSS GREAT LAKES/OHIO RIVER VALLEY. DETERMINISTIC
SOLUTIONS ARE IN FAIRLY GOOD AGREEMENT ON THIS FEATURE...WHILE THE
GFS REMAINS THE STRONGEST IN AMPLITUDE. SOME CONCERN THAT THE GFS
MAY BE A BIT TOO AMPLIFIED WITH SOME POTENTIAL CONVECTIVE FEEDBACK
ISSUES ACROSS THE DAKOTAS ON SATURDAY. HOWEVER...PASSAGE OF THIS
SHORT WAVE SHOULD TEND TO ANCHOR A WEAK LOW LEVEL SYNOPTIC
CONFLUENCE ZONE/TROUGH FROM THE MID MS RIVER VALLEY ACROSS THE
SOUTHERN GREAT LAKES REGION THAT SHOULD ALLOW FOR A MODEST AXIS OF
LOW LEVEL MOISTURE TO RESIDE ACROSS THE REGION. CONVECTIVE POTENTIAL
ON SUNDAY WILL DEPEND SOMEWHAT ON EVOLUTION OF SATURDAY/SATURDAY
NIGHT CONVECTION AND HOW ANY RESIDUAL OUTFLOWS EFFECT SFC
BOUNDARY/LOCATION OF BEST LOW LEVEL MOISTURE. DID ADD SOME SLIGHT
CHANCE TSRA POPS FOR SUNDAY GIVEN THIS LARGER SCALE SUPPORT AND
POTENTIAL FOR SECONDARY WEAK SFC TROUGH TO ACCOMPANY THIS SHORT WAVE.
MON-THU PERIOD WILL BE CHARACTERIZED BY TRICKY NORTHWEST FLOW
PATTERN WITH A CONTINUED POTENTIAL FOR WEAK SHORT WAVES TO PROGRESS
DOWN THE UPPER RIDGE INTO THE SOUTHERN GREAT LAKES. SOME POTENTIAL
DURING THIS PERIOD OF ANOTHER LOW LEVEL ISENTROPIC LIFT/THETAE
ADVECTION SURGE THAT COULD OVERCOME CAPPING CONCERNS FOR CHANCES OF
CONVECTION...BUT WITH ONGOING DROUGHT/DRY SOILS...WEAK NATURE OF
THIS FORCING...AND SMALL SCALE OF THESE PERTURBATIONS MAKING IT
DIFFICULT TO TIME ENHANCED PERIODS OF POSITIVE THETAE
ADVECTION...WILL KEEP FORECAST DRY THROUGH THIS PERIOD. ABOVE NORMAL
TEMPERATURES TO CONTINUE THROUGH THE PERIOD AND WILL MAINTAIN HIGHS
IN THE LOWER TO MID 90S MORE INLINE WITH ECMWF MOS GUIDANCE...THAT
MAY NOT BE AS AFFECTED BY SPURIOUS CONVECTION OF THE OVERLY MOIST
GFS/MEX THROUGH MID WEEK. TOWARD THE END OF THE PERIOD...LATEST
TRENDS IN GFS ARE COMING MORE INLINE WITH ECMWF IDEA OF SOME
AMPLIFICATION OF CENTRAL CONUS RIDGE THAT SHOULD KEEP VERY HOT
CONDITIONS IN PLACE THROUGH THE END OF THIS FORECAST PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
INZ007>009-015>018-020-022>027-032>034.
MI...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ081.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
OHZ001-002-004-005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...FISHER
LONG TERM...MARSILI
AVIATION...MURPHY
UPDATE...MURPHYHazardous weather outlook, Jun 29, 3:29 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 329 PM EDT FRI JUN 29 2012 INZ018-026-027-033-034-OHZ004-005-015-016-024-025-301930- ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...FORT WAYNE...BLUFFTON...OSSIAN...DECATUR... BERNE...HARTFORD CITY...MONTPELIER...PORTLAND...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 329 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE STORMS ARE LIKELY THIS AFTERNOON...BEFORE 6 PM EDT. INTENSE...DAMAGING WIND GUSTS TO 80 MPH...HAIL TO ONE INCH IN DIAMETER ARE ANTICIPATED. AN ISOLATED TORNADO IS POSSIBLE. THUNDERSTORMS ARE POSSIBLE AGAIN LATE TONIGHT. A FEW STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...AND AGAIN LATE SATURDAY NIGHT INTO SUNDAY. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DURING THIS PERIOD. PEAK AFTERNOON HEAT INDEX READINGS IN THE UPPER 90S ARE EXPECTED SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND MAY AGAIN BE NEEDED LATE TONIGHT AND AGAIN LATER THIS WEEKEND. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>009-MIZ077>081-OHZ001-002-301930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD 329 PM EDT FRI JUN 29 2012 /229 PM CDT FRI JUN 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE AGAIN LATE TONIGHT. A FEW STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...AND AGAIN LATE SATURDAY NIGHT INTO SUNDAY. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DURING THIS PERIOD. PEAK AFTERNOON HEAT INDEX READINGS IN THE MID 90S ARE EXPECTED SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND AGAIN LATER THIS WEEKEND. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-301930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 329 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN LATE TONIGHT. WINDS AND WAVES WILL BE LOCALLY HIGHER IN AND NEAR ANY STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ012>017-020-022>025-032-301930- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-GRANT- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...MARION 329 PM EDT FRI JUN 29 2012 /229 PM CDT FRI JUN 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE AGAIN LATE TONIGHT. A FEW STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...AND AGAIN LATE SATURDAY NIGHT INTO SUNDAY. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DURING THIS PERIOD. PEAK AFTERNOON HEAT INDEX READINGS IN THE UPPER 90S ARE EXPECTED SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND AGAIN LATER THIS WEEKEND. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 29, 3:08 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST 2 NW BUNKER HILL 40.68N 86.13W
06/29/2012 E70 MPH MIAMI IN TRAINED SPOTTER
ESTIMATED 70 MPH WIND GUST NEAR GRISSOM AFB. SHINGLES
BLOW OFF OF A ROOF.
&&
NGLocal storm report, Jun 29, 3:09 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
309 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND DMG 2 W COLUMBIA CITY 41.16N 85.53W
06/29/2012 WHITLEY IN AMATEUR RADIO
TOP 40 FEET OF 100 FOOT RADIO TOWER BLOWN DOWN. ALSO
SEPARATE REPORT OF TOP 2 SECTIONS OF 160 FOOT TOWER
DOWN.
&&
BENTLEYLocal storm report, Jun 29, 3:11 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND GST 5 SW FORT WAYNE 40.98N 85.19W
06/29/2012 M91 MPH ALLEN IN ASOS
MEASURED 91 MPH GUST AT FORT WAYNE INTERNATIONAL
AIRPORT
&&
NGLocal storm report, Jun 29, 3:32 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
332 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND GST ROCHESTER 41.06N 86.22W
06/29/2012 E65 MPH FULTON IN TRAINED SPOTTER
MANY TREES AND TREE LIMBS DOWN IN THE COUNTY.
&&
BENTLEYLocal storm report, Jun 29, 3:36 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 2 SE BLUFFTON 40.72N 85.14W
06/29/2012 M58 MPH WELLS IN TRAINED SPOTTER
TREES DOWN
&&
BENTLEYSpecial weather statement, Jun 29, 3:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EDT FRI JUN 29 2012
OHZ001-002-004-005-292015-
DEFIANCE OH-FULTON OH-HENRY OH-WILLIAMS OH-
336 PM EDT FRI JUN 29 2012
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN FULTON...SOUTHEASTERN
WILLIAMS...NORTHERN DEFIANCE AND HENRY COUNTIES...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRYAN...MOVING EAST AT 45 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ARCHBOLD...
NAPOLEON...
LIBERTY CENTER...
MCCLURE...
JEWELL AND INDEPENDENCE...
RIDGEVILLE CORNERS AND OKOLONA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR NORTHEASTERN INDIANA AND WEST CENTRAL OHIO.
LAT...LON 4125 8389 4134 8471 4154 8465 4151 8388
4125 8388
TIME...MOT...LOC 1936Z 272DEG 41KT 4142 8445
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:13 AM EDT | Heat Advisory | IWX | Allen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more | 11 hr |
| Jun 29, 2:48 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding, Van Wert | 27 min |
| Jun 29, 2:54 PM EDT | Severe Thunderstorm Warning | IWX | Van Wert | 51 min |
| Jun 29, 3:09 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Defiance, Henry, Paulding, Putnam, Van Wert | 51 min |
| Jun 29, 3:15 PM EDT | Tornado Warning | IWX | Paulding, Van Wert | 30 min |
| Jun 29, 3:36 PM EDT | Special Weather Statement | IWX | Defiance, Henry | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.